Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Memory Loss Issues
Feb 15, 2011

I was diagnosed only a year ago but my CD4 was and still is under 200 I am on Truvada and Essentrus I have noticed my short term memory is horrible and I'm only 32. I forget my atm pin code on a normal basis and I've had the same card for years. I have a hard time paying attention to things I KNOW I need to pay attention to like DR's and stuff at work.

Is this medically related to my HIV or my meds? Is there anything I can do to improve my memory issues?

Thank you

Response from Mr. Vergel

Your memory issues may be caused by several factors. I would have your doctor refer you to a neurologist.

Your HIV medications are not known to cause central nervous system or sleep problems. Poor sleep can affect memory considerably. Depression can also affect memory. Prolonged times of poor sleep can also cause depression.

No one has done any studies on the incidence of attention deficit syndrome in HIV+ patients, so we do not know if we are more prone to have this type of problem. Make sure that you get tested for ADHD.

Are you sleeping well? How is your mood? Are you anxious? Have you come to terms to your HIV status? Do you have a good support system? All of these are factors that may affect your memory.

Some studies have shown that those who started HIV medications at low CD4 cells may have more cognitive problems that those who start earlier. But, as I said before, a qualified physician will be able to tell if your lack of memory and focus is related to HIV or other issues.

Let us know if you get a referral and what happens when you see a specialist.

Nelson



Previous
I have a fear of dieing. What are my chances of being HIV+
Next
Should I take zinc?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement